MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO® 3 SYSTEM INTERFACE CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

BIOSENSE WEBSTER INC CARTO® 3 SYSTEM INTERFACE CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Catalog Number CR3434CT
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was discarded; therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.As such the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturing record evaluation (mre) review cannot be conducted because no lot number was provided by the customer.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) procedure with a carto® 3 system interface cable and an issue of inadvertent pacing occurred.It was described that the carto® 3 system was displaying noise on the electrocardiogram (ecg) signals.It was also reported the ablation catheter and the catheter connected to the 20a port were displaying pacing despite no pacing being active and no pacing channels being open.All cables were disconnected from the patient interface unit (piu) and both the patient interface unit (piu) and workstation were rebooted.The patient interface unit (piu) booted up normally.When the ablation cable was connected to the patient interface unit (piu) all ecg signals were lost, however, once disconnected from the patient interface unit (piu), the ecg signal returned.The customer was advised to replace the carto® 3 system interface cable and then the issues resolved.The procedure was continued.No patient consequence was reported.Multiple attempts have been made to obtain clarification to this complaint.However, no further information has been made available.The customer¿s reported issue of inadvertent pacing is considered a reportable event.The issue of partial loss of ecg signals is considered a not reportable event as the risk to the patient is low.

Brand Name
CARTO® 3 SYSTEM INTERFACE CABLE
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8473543
Report Number2029046-2019-02917
Device Sequence Number1515285
Product Code DQK
UDI-Device Identifier10846835003871
UDI-Public10846835003871
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCR3434CT
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1